MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T6, NON-RETAINING, AO; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T6, NON-RETAINING, AO; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T6, NON-RETAINING, AO
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 09/26/2024, it was reported by a sales representative via (b)(4) that an ar-18800-04 driver shaft tip broke off inside the patient inside the screw head, and an ar-18800-04 driver shaft was warped.The case was not affected.This was discovered during a procedure on 09/19/2024, with no reported patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged ar-18800-04 driver shaft, t6 lot number: 1392346 was received for investigation.Visual evaluation noted that the hex of the device was twisted and it appeared that a piece of the tip was missing.The length of the returned device was measured using a caliper id: (b)(4) and it was found to be 3.5695, which is not in tolerance of the length specified in drawing c19299 of 3.600 ±.020, indicating that a fragment of around.44 had broken off.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to misuse/use error due to over-torquing and/or prying/leveraging the device during use.

Brand Name
DRIVER SHAFT, T6, NON-RETAINING, AO
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20471337
Report Number1220246-2024-08183
Device Sequence Number7613059
Product Code LXH
UDI-Device Identifier00888867385573
UDI-Public(01)00888867385573(11)231206(10)1392346
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T6, NON-RETAINING, AO
Device Catalogue NumberAR-18800-04
Device Lot Number1392346
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer12/31/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown